Terlingua Dreams

Terlingua Dreams
CASI Chili Cook-off - Terlingua, Texas

Sunday, September 8, 2013

Side Effects vs Benefits

It is a wonderful 76 degrees outside right now.  The dark clouds have been around all afternoon as well as some lightning and thunder.  Per Weatherbug it rained .55 of an inch but we did not see a single drop at mother's house.  Wish I could open up the windows because it is cooler outside than inside!

Have you ever watched drug company commercials and noted that the list of possible side effects is longer than the benefits derived from taking some medications?   Mother was prescribed Ciprofloxacin Tablets but after reading the following I don't think I want her to take them anymore:

This medicine is associated with an increased risk of tendon problems.
These include pain, swelling, inflammation and possible breakage of tendons.
The risk of tendon problems is greater in patients who are older than 60 years.
The Achilles tendon in the back of the foot/ankle is most often affected.
However, problems may also occur in other tendons (eg. in the shoulder, arm, hand).
Problems may occur while you take this medicine or up to several months after you stop taking it.


The list goes on and on and even though she only has to take it for 10 days I do not feel comfortable with her doing so.  She has enough issues to deal with without adding more to the equation.  Have not spoken to her doctor since his nurse called me Friday afternoon saying she had an urinary infection and he was prescribing some medication for her.  I think I will buy her some Cranberry juice instead.  It is hell to get old and even harder to watch an elderly parent having to go through it.

Got my first e-mail at my new account terlinguadreams@gmail.com and they inquired about today's header picture.  The reason I photographed it was because when I looked at it...it gave me peace and tranquility.  It was hanging in one of the many clinics we have been to recently.



Good night.  May you all have Terlingua Dreams.

15 comments:

  1. Replies
    1. Ms. B, I just did a quickie image search (had to put it in an art program to rotate the plane first). Your painting is called Esquina al Mar by Barcelona artist Montserrat Masdeu and is available for sale as a giclee print on paper or canvas.

      You should open up a paypal tip jar and let your readers buy it for you for your birthday.

      Or, if you have a good printer, maybe you could just download & print a homemade version from --->this upload.<---

      PS) Avoiding Cipro if you can is a good idea, but urinary tract infections can be painful & uncomfortable too. I get cystitis occasionally and just checked my leftover pill stash. Bactrim is what I've used and works well. Maybe you could ask your Mom's nurse to ask the doc for a less risky option? I hope when I'm old I have somebody as on the ball about my health care as you are.

      Delete
    2. Leilani you are a good detective! I enjoyed reading about the author and she certainly accomplished her goal of making one feel like part of the painting.

      At this stage of my life I am attempting to downsize as much as possible. I have made the painting my desktop picture so I get to enjoy it without actually owning it. I really do appreciate you researching the name and artist though.

      I too hope someone will look after my health care when I am older but alas I am an only child and I never had children so I will basically be at the mercy of the nursing home that I land in :(

      Delete
    3. I definitely hear ya on minimalizing the stuff in your life. And for me, it isn't just that all the stuff we tend to collect takes up room, it's that it takes up time because it all has to be dusted!

      Delete
  2. Cipro is listed on my list of allergic reaction drugs I show doctors. If you can stand it, it is a good antibiotic. I can't use it.

    ReplyDelete
    Replies
    1. Mom is so tiny and frail I worry if she can stand it.

      Delete
  3. I had an inflammation attack on my tendons as a result of a psoriatic arthritis flare up. I can tell you that inflammation of the tendons is NOT something that you want to happen. I think you have made a good call.

    ReplyDelete
  4. I think good call too, but,,,do get ahold of the doc and get another one, an older one that will work.
    Love that pic too.

    ReplyDelete
    Replies
    1. Spoke to doctor and was told they gave her this medication since the one they gave her back in July in the ER apparently did not get rid of the infection.

      Delete
  5. Any more, since doctors are partly trained by drug companies, the have turned into nothing more than pill pushers or testers so they can figure out what all pills they can give you.

    ReplyDelete
    Replies
    1. Her doctor is a very conscientious person...that is why I was so surprised he would prescribe her this medication. See my reply to Trouble.

      Delete
  6. Ciprofloxacin is the exact same crap the VA prescribed for me before I wound up in the hospital for the leg infection. The woman at the VA told me not to worry too much about the listed side effects, but then if I'd done what they said I'd be a goner now anyway. They can have that stuff!

    ReplyDelete
    Replies
    1. My goodness Tffnguy if they prescribed that for your leg...it must be pretty strong! Would not feel too comfortable if a nurse told me to not pay attention to the side effects after all they are listed for a reason.

      Delete

I sincerely appreciate you taking the time to comment. Thank you.